| Model Number |
1804250-18 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
06/08/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents.The reported patient effect of dissection is listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.In this case, it is likely the device interacted with the heavily calcified and moderately tortuous lesion during advancement resulting in the reported failure to advance and subsequent patient effect of dissection with unexpected medical intervention.The investigation determined the reported failure to advance and subsequent treatment appears to be related to the operational context of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
Event or Problem Description
It was reported that the patient presented in cardiac arrest, being resuscitated due to an st-elevated myocardial infarction (stemi) in the left main.It was noted that the lesion in the left main artery was heavily calcified and moderately tortuous.Two guide wires were advanced through the left main, one down the left anterior descending(lad) artery and one down the ramus intermedius (ri) artery.Four xience skypoint stents (2-2.5x18, 2-3.0x18) were attempted, but failed to reach the lesion at some point during the procedure, a dissection was noted; however, it was unknown what caused it.The dissection was treated with a non-abbott stent.There was no adverse patient sequela and post procedure the patient status was good and the patient was stable.No additional information has been provided.